H-Index
79
Scimago Lab
powered by Scopus
JCR
Clarivate
Analytics
15%
Acceptance
Rate
call: +1.631.470.9640
Mon-Fri 10 am - 2 pm EST

Logo

Medical Science Monitor Basic Research
AmJCaseRep

Annals
ISI-Home

eISSN: 1643-3750

Get your full text copy in PDF

3,4-methylenedioxymethamphetamine (MDMA): An important cause of acute hepatitis

Nada Brncić, Ivan Kraus, Ivica Visković, Brankica Mijandrusić-Sincić, Vera Vlahović-Palcevski

Med Sci Monit 2006; 12(11): CS107-109

ID: 462711


Background: MDMA, i.e. 3,4 methylenedioxymethamphetamine (“Ecstasy”), occasionally produces signifi cant hepatotoxicity in humans. It is characterized by a wide range of variability in clinical expression, ranging from asymptomatic liver injury, as observed by altered liver function tests, to acute hepatic failure. Prognostic factors that may predict the outcome of this condition remain unknown.
Case Report: We report a case of a 19-year-old male who presented deeply jaundiced two weeks after ingestion of two tablets of Ecstasy. The clinical picture, laboratory data, and morphological studies were consistent with acute hepatitis. There was no evidence for a viral, alcoholic, metabolic, or autoimmune etiology of the disease. A mild clinical course with complete recovery after two months was
observed. The presence of A11 molecule was confi rmed in the patient.
Conclusions: The possible association of specifi c human leukocyte antigen (HLA) phenotypes and MDMA-induced hepatotoxicity needs future evaluation.

This paper has been published under Creative Common Attribution-NonCommercial-NoDerivatives 4.0 International (CC BY-NC-ND 4.0) allowing to download articles and share them with others as long as they credit the authors and the publisher, but without permission to change them in any way or use them commercially.
I agree